The Hyperacusis Network Message Board
Sign up Latest Topics
 
 
 


Reply
  Author   Comment  
SueP

Registered:
Posts: 3
Reply with quote  #1 
Hi to everyone.
I have not officially been diagnosed with Hyperacusis. but from the way I react to sounds I would say that I have it. Everything sounds so loud and shrill even birdsong gives me no pleasure any more. That combined with high pitched ringing which seems to take over my head is driving me mad. So much so that sometimes I actually hit my head as Hard as I can with my fist. Can anyone understand that? Of course I know it’s not helpful but I am so angry that I need to punish something for this horrible constant racket. I read online that it’s wise to find a good hearing technician, my hearing specialist makes me feel like I’m a fussy old biddy because I have been back to her three times for adjustments to my hearing aids. On the 3rd visit she finally told me that she could put a tinnitus noise on them. But it’s obvious she did not have a lot of patience I actually caught her looking at her watch! It didn’t make me feel very assured that she could help. I didn’t have any sound trauma but I did suffer from extreme rhinitis last summer and this noise began slowly in November 2017. I thought there was something wrong with the sound of the tv at first then I gradually realised that people talking to me sounded harsh and noises like the scrape of a knife across a plate really grated on my ears. It’s no longer pleasant to go into a restaurant unless it’s a very quiet one. I am terrible at being positive I know that. I would love to hear that someone has had this and it’s gone.

__________________
Sm portet
0
cactus

Registered:
Posts: 88
Reply with quote  #2 

Hi Suep,

I struggled significantly with hyperacusis, and while it is not completely gone it has vastly improved and continues to improve. I use 'pink noise' to desensitize my auditory system. You will find more information on this on the website and message board, along with various people who have made significant progress.

In your case, you mention you use a hearing aid and have tinnitus as well. You also mention your hearing specialist does not seem to take you seriously. The combination of tinnitus + hearing aids + hyperacusis can be a difficult one, and I would recommend that you seek out a better hearing professional who has more time and compassion for you, and who knows about hyperacusis as well (not many do). It's better to go to a good audiologist instead of a hearing aid shop, as the latter will only try to sell you something.

A properly adjusted hearing aid can usually help with tinnitus I've been told, and with hyperacusis proper adjustment is even more necessary as you are overly sensitive to loud sounds. If these loud sounds are amplified too much by the aid, they will be even louder! There are hearing aids that can be adjusted specifically to the frequencies of your hearing loss, and which can emit a soft broadband noise that will make it easier to habituate to your tinnitus and will also help decrease your hyperacusis. In addition, they can have a built-in limiter which ensures that the amplification of loud noises never reaches dangerous levels. I hope you are able to find a knowledgeable professional who can help you further. I wish you all the best!

 

 

0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.



This message board is for informational purposes only. It is not intended to substitute for any medical advice. MANDATORY BOARD ETIQUETTE: 1. No personal attacks. 2. No profanity or use of inappropriate usernames. 3. No self solicitation of goods or services. 4 No discriminatory remarks based on race, gender, or religion. 5. Prohibitive postings include the following: discussing or suggesting the intent to end one's life, moderating or actions made by the moderators, and/or revealing personal information (full names, address, phone number). Rule infraction may result in either a warning or ban, depending on the severity. Kindness matters.